Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 26, NWS Cheyenne, WY

September 19, 2019

NWS Cheyenne, WY issued this red flag warning at Sep 19, 2019, 1:47 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2019, 1:47 PM MDT (19:47 UTC)
Expired
Sep 19, 2019, 8:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

132 
WWUS85 KCYS 191947
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
147 PM MDT Thu Sep 19 2019

...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS FIRE
WEATHER ZONE 304 THIS AFTERNOON...

.Gusty winds and low humidity will continue this afternoon across
fire weather zone 304 bringing critical fire weather conditions 
to the area. Isolated thunderstorms may develop later this 
afternoon and evening before fire weather conditions subside 
tonight. 

WYZ304-200200-
/O.NEW.KCYS.FW.W.0026.190919T1947Z-190920T0200Z/
Southwest Carbon County-
147 PM MDT Thu Sep 19 2019

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...Sustained 20 to 30 mph with gusts 40 to 50 mph.

* HUMIDITY...12 to 16 percent

* HAINES...3 to 4 or very low to low potential for plume 
  dominated fires.

* THUNDERSTORMS...Isolated chance for a shower or thunderstorm
  this afternoon. Thunderstorms may produce gusty and erratic
  winds. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Lyons
1 follow-up statement
384 
WWUS85 KCYS 200150
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
750 PM MDT Thu Sep 19 2019

...RED FLAG WARNING EXPIRES AT 8 PM THIS EVENING...

WYZ304-200300-
/O.EXP.KCYS.FW.W.0026.000000T0000Z-190920T0200Z/
Southwest Carbon County-
750 PM MDT Thu Sep 19 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304...

Humidity has increased above critical levels across southwest
Carbon County this evening and are no longer expected to be
critical overnight. Therefore...the Red Flag Warning will be
allowed to expire on time at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 19, 11:25 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 19, 11:25 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1125 AM MDT Thu Sep 19 2019

.SHORT TERM...(Today and tonight)
Issued at 243 AM MDT Thu Sep 19 2019

Quite a breezy and blustery day across much of the forecast area
today as an upper level trough approaches the region.
Southwesterly winds will be gusting into the 30 to even the 40 mph
range especially across portions of Carbon, Albany and Converse
counties in WY. While the main trough remains over the western
Rocky Mountains, pockets of vorticity will advect ahead providing
lift today to initiate convection this afternoon.

Strong to severe storms will remain fairly isolated in spatial
coverage extending from the Laramie Range eastward into the
northwest corner of the NE Panhandle. Main threats will be large
hail and strong winds. Better convective ingredients will be east
of the Laramie Range over the high plains with around 1500 J/kg of
CAPE and some mid-level speed shear that should provide for some
longer lived storms before they diminish with the loss of
sunlight.

Decent WAA today with the southwesterly winds will allow for quite
a warm up above seasonal norms with low to mid 80s over the high
plains and mid 70s over the western forecast area.

.LONG TERM...(Friday through Wednesday)
Issued at 243 AM MDT Thu Sep 19 2019

Upper level trough with associated cold front will slowly move
through the forecast area on Friday with vorticity advection
coupled with the seasonably warm winds will aid in the development
of strong to severe scattered thunderstorms in the afternoon.
Trended POP and QPF grids to reflect this threat and maintain
spatial continuity with the Day 2 Slight Risk issued by the SPC.

While the main low moves into the western Great Lakes region, a
quick embedded shortwave will pass through Saturday night
providing another chance of light precipitation as a ridge of high
pressure moves into the region clearing things up for Sunday.

Long-range models covering the extended forecast period still
tracking with the active pattern as another Pacific Low moves
onshore Sunday afternoon. Main 00z solutions still suggest the
stalling of this low as it becomes closed off in southern CA and
AZ. Drier, warmer air from the American Southwest will keep
temperatures above seasonal norms along with another dry spell
with not much precipitation being suggested for Tuesday and
Wednesday. Continued monitoring of model runs on the closed low
and when it moves back into the atmospheric flow will determine
how long the warm spell lingers and when we can see additional
precipitation.

&&

.AVIATION...(For the 18Z TAFS through Friday morning)
Issued at 1125 AM MDT Thu Sep 19 2019

VFR conditions expected today and tonight across the area. There is
a 10 to 20 percent chance for showers and a few thunderstorms late
this afternoon and through this evening, but will keep VCTS or VCSH
out of the TAFs due to limited coverage.  Gusty west to southwest
winds are expected this afternoon for mainly KRWL and KLAR with
gusts up to 35 knots possible.  Further east, a strong low level jet
will develop ahead of a Pacific storm system which will impact the
region on Friday. Gusty south winds are forecast for KCDR, KAIA, and
possibly KSNY after sunset with gusts as high as 35 knots possible
at times mainly between 03z to 10z Friday.

&&

.FIRE WEATHER...
Issued at 242 AM MDT Thu Sep 19 2019

Main concerns for Thursday and Friday fire weather wise will be
the increased winds across the western and eastern portions of the
forecast area and increased precipitation chances by strong to
severe thunderstorms. Winds across Carbon, Albany, and western
Converse counties will see wind gusts in excess of 35 mph today.
Min RH values today will be from the upper teens into the low 20s
with Friday seeing mid to upper 20s as the lowest RH values ahead
of an approaching cold front Friday. Widespread wetting rains
chances fairly low given the dry air in association with the
frontal boundary as best precipitation chances will be with the
isolated to scattered thunderstorms.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...WM
LONG TERM...WM
AVIATION...TJT
FIRE WEATHER...WM
Hazardous weather outlook, Sep 19, 6:44 AM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
644 AM MDT Thu Sep 19 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>119-201245-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
644 AM MDT Thu Sep 19 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong isolated showers and thunderstorms possible this afternoon
with some being on the strong side. Occasional non-thunderstorm
wind gusts in excess of 30 mph possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong to severe storms possible again on Friday with large hail
and gusty winds as main threats. Additional showers and
thunderstorms possible on Saturday evening into Sunday morning and
again Monday evening.

.Spotter information statement...

Spotter activation unlikely this afternoon.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:09 PM MDTFreeze WatchCYSAlbany, Carbon12 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.